Posted By Chris on May 03, 1999 at 14:30:38
I am 33 years old and I had a pacemaker implanted 7 weeks ago for vasovagal syncope with asystole. Two days after I was released from the hospital I had to return because of chest pain and I was diagnosed with pericarditis. I had a moderate effusion an was released two days later and put on ibuprofin. A week after that I got an echo which still showed moderate effusion. I stayed on the advil for another 10 days and felt bad the whole time. Then I went to my docter who put me on 20 mg of prednisone and I lost 16 pounds of water wieght in 3 days. After that I felt much better. I had an echo a week after that which showed no effusion. Two day after that I was in the hospital for a dvt of the left arm which is the same side as the pacer. They put me on cumadine for that and It seems to be resolving. My question is, prior to all the I was healthy and had a resting heart rate of mid-seventies. Now it is consistently over 90 and has been since the implant and this is not due to the pacer firing because it only activates when my pulse drops below 60bpm. I am concerned about this but my doctor says not to worry.Do you have any info about this? Also, I just got weaned off the prednisone 3 days ago. How likely is a reccurrence of the pericarditis? Is there anything I should be looking for?Last,does the body ever reject pacers or leads?
Re: Pacemaker side effects Helen 5/06/1999
Re: Pacemaker side effects Scott 5/04/1999
Pacemaker side effects CCF CARDIO MD - DLB 5/09/1999
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.